Heavy Snow, Upper Trinity River
- When
- February 25, 6:00 PM PST to February 26, 6:00 AM PST
- Where
- Upper Trinity River forecast zone
- Reported by
- Trained Spotter
Snow amounts up to 8 inches overnight on Februrary 25 occured at elelvations as low as 2700 feet. Certain sections of highways were impacted throughout northwestern California.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EKA wrote it up.
Snow amounts up to 8 inches overnight on Februrary 25 occured at elelvations as low as 2700 feet. Certain sections of highways were impacted throughout northwestern California.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 25, 3:37 PM PST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 337 PM PST SUN FEB 25 2007 .SYNOPSIS...SHOWERS WILL CONTINUE TO PUSH ASHORE TONIGHT AND MONDAY AS A COLD UPPER LEVEL TROUGH REMAINS ENTRENCHED OVER NW CALIFORNIA. A LOW PRESSURE SYSTEM CURRENTLY OFF THE BRITISH COLUMBIA COAST WILL PUSH SOUTH AND BRING AN INCREASE IN SHOWER ACTIVITY...ALONG WITH SLIGHTLY LOWER SNOW LEVELS...MONDAY NIGHT AND TUESDAY. AS THE UPPER TROUGH PUSHES SOUTHEAST THROUGH THE END OF THE WEEK SNOW LEVELS WILL RISE AS A SERIES OF WEAK DISTURBANCES APPROACH THE AREA FROM THE NW. && .DISCUSSION...SHOWERS CONTINUE TO PUSH ASHORE THIS AFTERNOON...AND APPEAR TO BE TAPERING ONLY SLIGHTLY IN COVERAGE AND INTESITY. AS THE UPPER JET WEAKENS AND PUSHES NORTH AND DAYTIME HEATING BECOMES LESS OF A PLAYER...EXPECT THE TREND WILL BE FOR ADDITIONAL WEAKENING THIS EVENING. BUT MODELS ARE SUGGESTING ANOTHER SHORT WAVE AT THE NOSE OF A CYCLONICALLY CURVED UPPER JET ROTATING THROUGH THE AREA MONDAY MORNING...WHICH SHOULD HELP REINFORCE SHOWER ACTIVITY LATER TONIGHT THROUGH MONDAY MORNING...WHILE SNOW LEVELS REMAIN RATHER LOW. WHILE RAWS STATIONS HAVE WARMED TODAY...SHOWERS AT THE COAST CONTINUE TO BE MIXED WITH SMALL HAIL. SO WE SHOULD SEE SNOW LEVELS SETTLE DOWN TO 1500 TO 2000 FEET ACROSS ZONES 3 AND 4 THIS EVENING. WITH THE ONSHORE FLOW PERISISTING...WILL KEEP THE SNOW ADVISORY GOING FOR ZONE 3 THROUGH NOON MONDAY...WITH EMPHASIS ON ACCUMULATIONS MAINLY ABOVE 2000 FEET. THE NEXT STRONG UPPER WAVE WILL ROTATE SOUTH AROUND THE WEST COAST TROUGH LATE MONDAY...AS SNOW LEVELS REMAIN LOW OVER NW CA. SNOWFALL SHOULD INCREASE SUBSTANTIALLY ACROSS THE AREA MONDAY EVENING...AND THEN AGAIN ON TUESDAY. A STRONG SHORT WAVE PUSHING IN AROUND 00Z TUESDAY...WILL BE FOLLOWED BY A 997MB LOW PUSHING SOUTH ALONG THE OREGON COAST AND THEN INLAND OVER CAPE BLANCO BY LATE TUESDAAY. THROUGHOUT THE NEXT 48 HOURS THE LATEST GFS KEEPS 700MB TEMPS IN THE -14 DEG RANGE...WITH 850MB TEMPS FALLING SLIGHTLY TO AROUND -4 DEG. SO SNOW LEVELS SHOULD REMAIN IN THE 1000-2000 FOOT RANGE ACROSS THE AREA THROUGH TUESDAY. AS THE UPPER TROUGH FINALLY PUSHES EAST THE GUIDANCE BEGINS TO DIVERGE...BUT DOES NOT SUPPORT A STRONG RIDGE OVER THE NE PACIFIC. LATEST RUNS OF THE GFS CONTINUE TO BRING A SERIES OF WAVES OUT OF THE NW AND ACROSS NW CA AND THE PACIFIC NW. SO LIGHT RAIN AND HIGHER ELEVATION SNOW LOOKS LIKELY TO CONTINUE ON AND OFF THROUGH NEXT WEEKEND ACROSS ZONES 1-3...WITH LOWER CHANCES FARTHER SOUTH AND EAST ACROSS ZONES 4 AND 76. TJADEN && .AVIATION...25/18UTC TAF CYCLE...PLENTY OF COLD SECTOR SHOWERS (AND VCSH). A FEW CELLS CONTAINED GRAUPEL...ICE PELLETS AND/OR LIGHTNING ACROSS NEAR THE COAST. HOWEVER...MAINLY VFR CIGS WITH LOCAL 4-5SM VSBY AND G25KT IN STRONGER SHOWERS. INLAND...HAVE FLIGHT HAZARDS WITH 1/2SM TO 2SM +SHSN INLAND ABOVE 2000FT. MJV && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY CAZ003 FOR TONIGHT THROUGH NOON MONDAY. WINTER STORM WATCH MONDAY NIGHT AND TUESDAY. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM. SMALL CRAFT ADVISORY FOR WIND PT ST GEORGE TO PT ARENA OUT 60 NM. HIGH SURF WARNING CAZ001 UNTIL 6PM TONIGHT. HIGH SURF ADVISORY CAZ001 6PM TONIGHT - 6AM MONDAY. HIGH SURF ADVISORY CAZ002 UNTIL 6AM MONDAY. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 358 PM PST SUN FEB 25 2007 CAZ001-002-270000- REDWOOD COAST-MENDOCINO COAST- 358 PM PST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH SURF WARNING IS IN EFFECT THROUGH 6PM AT THE REDWOOD COAST. A HIGH SURF ADVISORY IS IN EFFECT FROM 6PM TONIGHT THROUGH 6AM MONDAY AT THE REDWOOD COAST. A HIGH SURF ADVISORY IS IN EFFECTALONG THE MENDOCINO COAST THROUGH 6AM MONDAY. SHOWERS WILL CONTINUE THROUGH TONIGHT AND WILL BE MIXED AT TIMES WITH SMALL HAIL...MAKING DRIVING POTENTIALLY DANGEROUS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS MIXED WITH SMALL HAIL WILL CONTINUE THROUGH TUESDAY...MAKING TRAVEL POTENTIALLY DANGEROUS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF ANY SIGNFICANT WEATHER. CAZ003-004-076-270000- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 358 PM PST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT TONIGHT FOR THE NORTH COAST INTERRIOR FOR 2 TO 5 INCHES OF SNOW ABOVE 2000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW ADVISORY REMAINS IN EFFECT ABOVE 2000 FEET FOR THE NORTH COAST INTERIOR THROUGH NOON MONDAY. A WINTER STORM WATCH IS IN EFFECT FOR MONDAY NIGHT AND TUESDAY FOR THE NORTH COAST INTERIOR...UPPER TRINITY RIVER...AND MENDOCINO INTERIOR ZONES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF ANY SIGNFICANT WEATHER.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23803.